MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47944
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via fda medwatch, a micropuncture transition less access set¿s wire was used in an interventional radiology case, during which a wire fragment was retained in the patient.Three other manufacturers¿ wires were also used during the case, and per the reporter, it is ¿impossible to know¿ which wire separated and was retained in the patient.Per the reporter, the ¿same thing happened to the same patient¿ during a different interventional radiology case on another date.That event will be reported under patient identifier (b)(6).Reportedly, the wire fragments were not removed, as removal is not in the best interest of the patient at this time.Additional information has been requested.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 05dec2025.Although the customer believes that the cook 0.018-inch wire separated because it was the only wire used in both cases involving the patient, the customer cannot confirm that the cook wire separated.Separation of the cook wire was not noted in the procedure/medical record.Access was obtained in the internal jugular (ij) vein, and direct access to the portal vein was also attempted via a transhepatic approach.Abnormalities of the ij access site were not documented; however, per the customer, the portal vein access approach could have encountered ¿some scarring¿ due to previous transjugular intrahepatic portosystemic shunt (tips) procedures.Resistance was not noted in the procedure/medical record.Ultrasound guidance was used for both jugular and portal vein access.Blood return was noted during ij access.It is unknown if blood return was noted during access to the portal vein.The wire was moved slightly back and forth, ¿carefully¿, through the entry needle to confirm that the wire was intraluminal.The same cook micropuncture set was used to access the jugular vein in the case reported under patient identifier (b)(6).
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b5.Corrected information: h10.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported via fda medwatch, a micropuncture transitionless access set¿s wire was used in an interventional radiology case, during which a wire fragment was retained in the patient.Three other manufacturers¿ wires were also used during the case, and per the reporter, it is ¿impossible to know¿ which wire separated and was retained in the patient.Per the reporter, the ¿same thing happened to the same patient¿ during a different interventional radiology case on another date.That event was reported under patient identifier (b)(6).Reportedly, the wire fragments were not removed, as removal is not in the best interest of the patient at this time.Additional information was received 05dec2025.Although the customer believes that the cook 0.018-inch wire separated because it was the only wire used in both cases involving the patient, the customer cannot confirm that the cook wire separated.Separation of the cook wire was not noted in the procedure/medical record.Access was obtained in the internal jugular (ij) vein, and direct access to the portal vein was also attempted via a transhepatic approach.Abnormalities of the ij access site were not documented; however, per the customer, the portal vein access approach could have encountered ¿some scarring¿ due to previous transjugular intrahepatic portosystemic shunt (tips) procedures.Resistance was not noted in the procedure/medical record.Ultrasound guidance was used for both jugular and portal vein access.Blood return was noted during ij access.It is unknown if blood return was noted during access to the portal vein.The wire was moved slightly back and forth, ¿carefully¿, through the entry needle to confirm that the wire was intraluminal.The same cook micropuncture set was used to access the jugular vein in the case reported under patient identifier (b)(6).Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record and complaint history found no relevant discrepancies or additional complaints on the final or sub-assembly lots.The product ifu states ¿caution: do not withdrawal the wire guide through the introducer needle; breakage may result.If the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.Based on the information provided and the results of the investigation, cook has concluded that if the cook wire separated, unintended user error likely contributed to the event, as the user reported that the wire was pulled back and forth through the needle.The ifu for the device cautions ¿do not withdrawal the wire guide through the introducer needle; breakage may result.¿ the risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23392631
Report Number1820334-2025-01326
Device Sequence Number9945367
Product Code DYB
UDI-Device Identifier00827002479449
UDI-Public(01)00827002479449(17)280312(10)16506145
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K240589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47944
Device Catalogue NumberMPIS-401-NT-U-SST
Device Lot Number16506145
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer12/05/2025
02/16/2026
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date12/09/2025
02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC PERIPHERAL VASCULAR WIRE.; MEDTRONIC PERIPHERAL GUIDEWIRE.; TERUMO GUIDEWIRE.
Patient Age64 YR
Patient SexMale